Alert archive / Georgia / Tornado Warnings in 2019
Tornado Warning 16, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 19, 2019, 12:10 PM EDT for Camden County, Glynn County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 12:10 PM EDT (16:10 UTC)
- Expired
- Apr 19, 2019, 12:39 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:33 PM EDT | TSTM WND DMG | 4 Ene Brunswick, GA | SOCIAL MEDIA PHOTO OF A SEMI TRACTOR TRAILER FLIPPED ON ITS SIDE ALONG THE TORRAS CAUSEWAY. TIME OF EVENT BASED ON RADAR DATA. |
| Apr 19, 12:38 PM EDT | TSTM WND DMG | 2 Ne Brunswick, GA | SPOTTER RELAYED A REPORT OF A SEMI TRUCK FLIPPED ON ITS SIDE WITH PHOTOS FROM SOCIAL MEDIA ALONG THE TORRES CAUSEWAY. TIME ESTIMATED BY RADAR. |
| Apr 19, 12:39 PM EDT | TSTM WND GST 52 | 5 E Brunswick, GA | SAINT SIMONS ISLAND AIRPORT MEASURED A 52 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:13 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.3
The text
As transmitted.
604
WFUS52 KJAX 191610
TORJAX
GAC039-127-191700-
/O.NEW.KJAX.TO.W.0016.190419T1610Z-190419T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1210 PM EDT Fri Apr 19 2019
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northeastern Camden County in southeastern Georgia...
Southeastern Glynn County in southeastern Georgia...
* Until 100 PM EDT.
* At 1209 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Kingsland, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jekyll Island around 1235 PM EDT.
St. Simons Island and Sea Island around 1245 PM EDT.
Other locations impacted by this tornadic thunderstorm include Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3119 8125 3110 8137 3094 8140 3083 8153
3100 8174 3131 8142 3129 8141 3128 8138
3129 8139 3129 8138 3130 8137 3131 8134
3130 8133 3130 8134 3128 8132 3128 8126
3127 8122
TIME...MOT...LOC 1609Z 229DEG 49KT 3084 8173
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MCGINNIS3 follow-up statements
668
WWUS52 KJAX 191628
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1228 PM EDT Fri Apr 19 2019
GAC039-127-191700-
/O.CON.KJAX.TO.W.0016.000000T0000Z-190419T1700Z/
Camden GA-Glynn GA-
1228 PM EDT Fri Apr 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
NORTHEASTERN CAMDEN AND SOUTHEASTERN GLYNN COUNTIES...
At 1228 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Jekyll Island, or 9 miles south of Brunswick, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Jekyll Island around 1235 PM EDT.
St. Simons Island and Sea Island around 1245 PM EDT.
Other locations impacted by this tornadic thunderstorm include Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3119 8125 3110 8137 3100 8142 3094 8148
3095 8159 3109 8162 3129 8141 3128 8138
3129 8138 3130 8137 3130 8134 3131 8134
3130 8133 3128 8132 3127 8122
TIME...MOT...LOC 1628Z 229DEG 49KT 3101 8150
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MCGINNIS477
WWUS52 KJAX 191635
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1235 PM EDT Fri Apr 19 2019
GAC039-127-191700-
/O.CON.KJAX.TO.W.0016.000000T0000Z-190419T1700Z/
Camden GA-Glynn GA-
1235 PM EDT Fri Apr 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR EAST
CENTRAL CAMDEN AND SOUTHEASTERN GLYNN COUNTIES...
At 1235 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Jekyll Island, or near Brunswick, moving northeast
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
St. Simons Island and Sea Island around 1245 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3119 8125 3110 8137 3103 8141 3101 8147
3104 8153 3116 8150 3129 8141 3128 8138
3130 8137 3130 8134 3128 8132 3127 8122
TIME...MOT...LOC 1635Z 229DEG 49KT 3108 8141
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MCGINNIS243
WWUS52 KJAX 191639
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1239 PM EDT Fri Apr 19 2019
GAC039-127-191648-
/O.CAN.KJAX.TO.W.0016.000000T0000Z-190419T1700Z/
Camden GA-Glynn GA-
1239 PM EDT Fri Apr 19 2019
...THE TORNADO WARNING FOR EAST CENTRAL CAMDEN AND SOUTHEASTERN GLYNN
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, small hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area.
However gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 PM EDT for southeastern
Georgia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
Remember, a Severe Thunderstorm Warning still remains in effect for
all of the county.
LAT...LON 3119 8125 3110 8137 3103 8141 3101 8147
3104 8153 3116 8150 3129 8141 3128 8138
3130 8137 3130 8134 3128 8132 3127 8122
TIME...MOT...LOC 1635Z 229DEG 49KT 3110 8138
$$
MCGINNISWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:36 AM EDT, 34 minutes earlier.
Area forecast discussion, Apr 19, 11:36 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1136 AM EDT Fri Apr 19 2019
.UPDATE...
Quick moving line of severe storms will continue to track east
across the region into the afternoon. Embedded tornadoes will
remain a potential with this line. An area of showers with
embedded thunderstorms will follow this main line.
Winds will remain gusty following this line as well due to a
tight pressure gradient across the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 48 64 47 / 100 0 0 0
SSI 81 53 69 53 / 100 0 0 0
JAX 84 52 71 50 / 100 0 0 0
SGJ 85 53 72 53 / 100 10 10 0
GNV 81 52 70 48 / 100 20 10 0
OCF 82 53 71 48 / 100 20 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Gale Warning until 11 PM EDT this evening for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
23In the hours before
Local storm report, Apr 19, 11:33 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1133 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG ALMA 31.54N 82.48W
04/19/2019 BACON GA 911 CALL CENTER
BACON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
POWERLINES DOWNED IN THE CITY OF ALMA. TIME OF DAMAGE
BASED ON RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 11:46 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1146 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 5 N BAXLEY 31.84N 82.35W
04/19/2019 Appling GA EMERGENCY MNGR
APPLING COUNTY EMERGENCY MANAGEMENT REPORTS TREES AND
POWER LINES DOWNED ALONG U.S. HIGHWAY 1 AND SPRING BRANCH
ROAD AS WELL AS PAT LEWIS ROAD...FALCON DRIVE AND SATILLA
CHURCH ROAD. TIME OF DAMAGE BASED ON RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 11:52 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1152 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG 2 WSW ARGYLE 31.06N 82.68W
04/19/2019 Clinch GA EMERGENCY MNGR
CLINCH COUNTY EMERGENCY MANAGEMENT REPORTS DAMAGE TO THE
ROOF OF A MOBILE HOME NEAR THE INTERSECTION OF U.S.
HIGHWAY 84 AND LELAND SMITH ROAD. TIME OF DAMAGE BASED ON
RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 11:54 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1154 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND GST 3 E GAINESVILLE 29.68N 82.28W
04/19/2019 M53 MPH Alachua FL ASOS
THE AUTOMATED SURFACE OBSERVING STATION AT THE
GAINESVILLE REGIONAL AIRPORT MEASURED A PEAK WIND GUST OF
53 MPH.
&&
NELSONLocal storm report, Apr 19, 12:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1203 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG ESE SCREVEN 31.48N 82.01W
04/19/2019 Wayne GA AMATEUR RADIO
AMATEUR RADIO OPERATORS ARE REPORTING TREES AND
POWERLINES DOWN ALONG BROADHURST ROAD VIA WAYNE COUNTY
FIRE DISPATCH.
&&
NELSONLocal storm report, Apr 19, 12:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1206 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 3 SW GAINESVILLE 29.64N 82.36W
04/19/2019 Alachua FL EMERGENCY MNGR
UNIVERSITY OF FLORIDA EMERGENCY MANAGEMENT REPORTS A TREE
DOWNED NEAR THE INTERSECTION OF MUSEUM ROAD AND RADIO
ROAD. TIME OF DAMAGE BASED ON RADAR DATA.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:50 PM EDT | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 20 hr |
| Apr 19, 3:12 AM EDT | Rip Current Statement | JAX | Camden, Glynn | 17 hr |
| Apr 19, 9:43 AM EDT | Severe Thunderstorm Warning | JAX | Echols | 47 min |
| Apr 19, 9:47 AM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Coffee, Jeff Davis | 58 min |
| Apr 19, 10:01 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee | 44 min |
| Apr 19, 10:15 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 45 min |
| Apr 19, 10:35 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Charlton, Clinch, Jeff Davis, Pierce and 1 more | 55 min |
| Apr 19, 10:45 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 16 min |
| Apr 19, 10:51 AM EDT | Tornado Warning | JAX | Appling, Jeff Davis | 24 min |
| Apr 19, 11:00 AM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 60 min |
| Apr 19, 11:12 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Brantley, Charlton, Pierce, Ware, Wayne | 48 min |
| Apr 19, 11:33 AM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 57 min |
| Apr 19, 11:49 AM EDT | Tornado Warning | JAX | Camden | 26 min |
| Apr 19, 12:01 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Wayne | 29 min |
| Apr 19, 12:26 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 49 min |
| Apr 19, 3:12 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Echols and 3 more | 78 min |
| Apr 19, 4:32 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Brantley, Charlton, Jeff Davis, Pierce and 2 more | 88 min |
| Apr 19, 5:55 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 65 min |
Nearby
Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.